MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-90/I16-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 03/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent an endovascular aneurysm repair (evar) procedure on (b)(6) 2021, during which an afx2 bifurcated stent graft and two afx vela suprarenals were implanted.On march 26, 2024, the physician reported suspicion of an endoleak type iiib, where the distal end of the cuff touches the main body.Discussions regarding plans for re-intervention are underway.The patient's condition is reported as stable with no complications.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text : device remains implanted.
 
Event or Problem Description
The patient underwent an endovascular aneurysm repair (evar) procedure on (b)(6) 2021, during which an afx2 bifurcated stent graft and two afx vela suprarenals were implanted.On march 26, 2024, the physician reported suspicion of an endoleak type iiib, where the distal end of the cuff touches the main body.Discussions regarding plans for re-intervention are underway.The patient's condition is reported as stable with no complications.Additional information: on (b)(6) 2024, the patient underwent a re-intervention, during which the physician opted to implant an afx2 bifurcated stent graft.The final status of the patient remains undisclosed, with endologix not having received any updates on the matter.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device, as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device was properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the suspected type iiib endoleak is unconfirmed.The type ii endoleak (anatomy-related) and additional endovascular procedure are confirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a previous endovascular procedure (coiling of the lumbar arteries) also occurred.The lumbar coiling was discovered during the review of the angiogram dated 06/20/2022.The coiling in the sac created an artifact, making it difficult to assess for type iiib endoleak.Procedure-related harms of this complaint could not be determined with the medical records available for review.The final patient status was reported as stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19086990
Report Number3011063223-2024-00056
Device Sequence Number15228835
Product Code MIH
UDI-Device Identifier00818009015136
UDI-Public(01)00818009015136(17)230729
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2023
Device Model NumberBEA22-90/I16-30
Device Lot Number2372274-005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL 2359648002; AFX VELA SUPRARENAL 2359648006
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age83 YR
Patient SexMale